Hail, Nance
- When
- May 5, 10:41 AM CST
- Where
- Nance County, 7 mi NW of Genoa
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Crop damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 41.522, -97.826
Late morning thunderstorms continued across south-central Nebraska into the evening hours. Some of these storms became severe and produced hail up to the size of golf balls and wind gusts estimated at 60 to 65 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Late morning thunderstorms continued across south-central Nebraska into the evening hours. Some of these storms became severe and produced hail up to the size of golf balls and wind gusts estimated at 60 to 65 mph. The first severe reports came in just before the noon hour of hail in Nance County between Fullerton and Genoa. Most storms had exited the area by mid-afternoon. Additional storms developed in the eastern areas in the evening and primarily produced gusty winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at May 5, 10:32 AM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1132 AM CDT SAT MAY 5 2007
.DISCUSSION...WILL KEEP THIS SHORT DUE TO DEVELOPING WEATHER.
POTENTIALLY DANGEROUS TORNADIC SITUATION IN PLACE ACROSS THE
CENTRAL/SOUTHERN PLAINS TODAY WITH VERY MOIST AND UNSTABLE AIRMASS
LOADED WITH SHEAR. WILL BE ISSUING QUICK UPDATE TO THE ZONES TO
CLEAN UP MORNING WORDING...OTHERWISE THINGS ON TRACK WITH FLASH
FLOOD WATCH AND WIND ADVISORY OVER MANY OF THE COUNTIES.
PREVIOUS DISCUSSION ISSUED AT 431 AM CDT SAT MAY 5
.DISCUSSION...SEVERE WEATHER LATE NIGHT...ON GOING...AND INTO THE
SUNDAY THE MAIN ISSUE.
LIMITED TIME FOR MUCH TO SAY. OUTBREAK OF SEVERE WEATHER TODAY
WITH SHEAR PROFILES IN GREAT SHAPE. WILL HIT ALL PUBLIC PRODUCTS
HARD WITH SIGNIFICANT SEVERE RISK TODAY.
WIND ADVISORY POSTED FOR TODAY...AS SOUTHEAST CRANK THIS
AFTERNOON. TIGHT GRADIENT ENOUGH TO OVERCOME CLOUD COVER ISSUES
TODAY. SOUTHEAST WINDS OF 25 TO 35 MPH WILL BE NOTED...ESPECIALLY
DURING THE LATE AFTERNOON.
HYRDO-WISE...PUSHED THE FLASH FLOOD WATCH THROUGH SATURDAY WITH A
REPEAT SCENARIO SATURDAY NIGHT. LOCALLY IN EXCESS OF 2 INCHES OF
RAIN WILL FALL IN SOME SPOTS.
SUNDAY LOOKING ROUND 3 AS UPPER TROUGH INCHES SLOWLY EAST. COULD
SET UP FOR A SIGNIFICANT SQUALL LINE TYPE EVENT LATE SUNDAY
AFTERNOON AND EVENING.
NO CHANGES TO BEYOND. GOTTA GO.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ039>041-046>049-
060>064-072>077-082>087.
WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
NEZ060>064-072>077-082>087.
KS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ005>007-017>019.
WIND ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
KSZ005>007-017>019.
&&
19HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 531 AM CDT SAT MAY 5 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 061200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 531 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY AND TONIGHT. THIS OUTBREAK OF SEVERE WEATHER INCLUDES LARGE HAIL TO THE SIZE OF BASEBALLS...WIND GUSTS OVER 70 MPH...AND TORNADOES. THERE IS THE POTENTIAL FOR A FEW STRONG...LONGER TRACK TORNADOES...ESPECIALLY BETWEEN 3 PM AND 11 PM TODAY. IN ADDITION...WIDESPREAD RAINFALL THE NEXT 24 HOURS WILL AGGRAVATE CONDITIONS IN ALREADY FLOODED AREAS...AND MAY RESULT IN FLASH FLOODING ELSEWHERE. A FLASH FLOOD WATCH IS POSTED FOR ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THROUGH TONIGHT. FINALLY...SOUTHEAST WINDS OF 25 TO 35 MPH WILL BE NOTED LATE THIS AFTERNOON AND EARLY THIS EVENING. A WIND ADVISORY IS POSTED FOR AREAS OF SOUTH CENTRAL NEBRASKA ALONG AND SOUTH OF STATE HIGHWAY 92...AND FOR ALL OF NORTH CENTRAL KANSAS FROM NOON THROUGH 7 PM TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE ONGOING ACROSS A LARGE PART OF THE AREA EARLY SUNDAY MORNING...AND MAY BE SEVERE. THE MAIN HAZARD EARLY SUNDAY WILL BE LARGE HAIL. LATER IN THE DAY...YET ONE MORE ROUND OF SEVERE WEATHER IS EXPECTED. THIS TIME...A SQUALL LINE MAY EVENTUALLY EVOLVE LATE SUNDAY AFTERNOON...AND ROLL ACROSS THE AREA SUNDAY EVENING. THE RISK FOR HIGH WINDS...LARGE HAIL...FLOODING RAINS...AND ISOLATED TORNADOES IS FORECAST FOR SUNDAY. THE RISK IS HIGHER FOR AREAS ALONG AND EAST OF HIGHWAY 281. THERE ARE INTERMITTENT CHANCES FOR THUNDERSTORMS MONDAY THROUGH FRIDAY. AT THIS TIME...IT APPEARS THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER THE REST OF THE WEEK IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH SATURDAY NIGHT. SPOTTER GROUPS SHOULD EXPECT SEVERAL SEVERE WEATHER WATCHES THROUGH TONIGHT...AND BE ALERT TO THE NEED FOR RAPID DEPLOYMENT. SPOTTERS MAY BE NEEDED AGAIN ON SUNDAY IN MANY AREAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 737 AM CDT SAT MAY 5 2007 NEZ046-051300- SHERMAN- 737 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SHERMAN COUNTY... AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POOLE...OR 21 MILES NORTHEAST OF KEARNEY... AND MOVING NORTHEAST AT 50 MPH. * THE THUNDERSTORM WILL BE NEAR... ROCKVILLE BY 745 AM CDT ASHTON BY 755 AM CDT QUARTER SIZE HAIL IS EXPECTED WITH THIS STORM. PEOPLE IN EASTERN SHERMAN COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 804 AM CDT SAT MAY 5 2007 NEZ041-048-051330- MERRICK-NANCE- 804 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MERRICK AND NANCE COUNTIES... AT 759 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ARCHER...OR 15 MILES NORTHEAST OF GRAND ISLAND...AND MOVING NORTH AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... PALMER BY 810 AM CDT FULLERTON BY 825 AM CDT BELGRADE BY 830 AM CDT DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 807 AM CDT SAT MAY 5 2007 NEZ040-047-051330- GREELEY-HOWARD- 807 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREELEY AND HOWARD COUNTIES... AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELBA...OR 27 MILES NORTHWEST OF GRAND ISLAND...AND MOVING NORTH AT 45 MPH. * THE THUNDERSTORM WILL BE NEAR... WOLBACH BY 820 AM CDT GREELEY BY 825 AM CDT SPALDING BY 830 AM CDT SMALL HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1120 AM CDT SAT MAY 5 2007 NEZ041-051645- NANCE- 1120 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NANCE COUNTY... AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF FULLERTON...OR 27 MILES WEST OF COLUMBUS...AND MOVING NORTH AT 50 MPH. * THE THUNDERSTORM WILL BE NEAR... GENOA BY 1130 AM CDT SMALL HAIL AND TORRENTIAL RAIN IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1130 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM HAIL 8 E FULLERTON 41.36N 97.82W
05/05/2007 E1.00 INCH NANCE NE TRAINED SPOTTER
&&
PFANNKUCHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1138 AM CDT SAT MAY 5 2007 NEZ040-051715- GREELEY- 1138 AM CDT SAT MAY 5 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREELEY COUNTY... AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCOTIA...OR 34 MILES SOUTHEAST OF BURWELL...AND MOVING NORTH AT 65 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN GREELEY COUNTY BY 1150 AM CDT SMALL HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. HEINLEIN
The Omaha radar (KOAX), 124 km away, was scanning. The volume nearest the first event began at 16:42 UTC.
9 hail, 3 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35802, 35804, 35805, 35806, 35801, 35807, 35814, 35809, 35810, 35811, 35815, 35816, 35813.